# SDR XE5RTAES086

- Difficulty date: March 18, 2010
- Submitted: April 1, 2010
- Operation: Air carrier
- Make and model: Boeing 757*
- Engine: Rroyce RB211535E437
- Engine time: 66,479 hours, 24,965 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part serial: DM3572
- Condition: Damaged
- Location: Engine
- Part time: 66,783 hours, 26,987 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: E
- Precautionary procedure: C

## Discrepancy

THE OPERATOR REMOVED THE ENGINE FROM SERVICE DUE TO A SURGE AND REJECTED TAKEOFF.  BORESCOPE INSPECTION FOUND EXTENSIVE HPC STAGE SIX BLADE DAMAGE.  TAESL CONFIRMED THIS DAMAGE DURING TEARDOWN OF THE ENGINE AFTER 5616 HOURS SINCE LAST FULL REFURBISHMENT AT ANOTHER REPAIR FACILITY.  ALL SIXTH STAGE HPC BLADES AND HPC OGVS HAD SUBSTANTIAL IMPACT DAMAGE.  AN OBJECT FROM THE HP6 COOLING AIR PATH JUST OUTSIDE THE HP DRIVE ARM AREA UNDER THE INNER COMBUSTOR CASE.  THERE WAS SUBSTANTIAL BATTERING DAMAGE OF THE 4-6HPC SHAFT AND TURBINE DRIVE ARM AS THIS OBJECT WORKED ITS WAY OUT TO THE SIXTH BLADES AND HPC OGVS.  CLOSER EXAMINATION OF THE ID INNER REAR COMBUSTION CASE UL10315 BOLT FLANGE REVEALED TWO LIBERATED BOLTS AND WASHERS FROM THE BAFFLE UL15993.  REVIEW OF FASTENERS FOUND P/N AS22010 INSTALLED WHERE AS48813 IS REQUIRED.  THE INSTALLED BOLTS WERE 0.187 INCH SHORTER THAN SPECIFIED AND DO NOT ENGAGE SELF LOCKING FEATURE OF THE CAPTIVE NUT. TORQUE CHECKS FOUND ALL BUT ONE OF EIGHTEEN BOLTS UNDER TORQUE AND ASSOCIATED WASHERS FRETTING UNDER THE BOLT HEAD.                               SCOTT --  NO REGISTRATION NUMBER
